I recently got Nexplanon (birth control implant) in August and it has started to break my face out. I knew this could be a side effect but didn't realize how much it would irritate me. I just ended a round of Accutane last summer, so I thought my complexion problems were behind me. I have gotten to the point where I am somewhat desperate and want my clear skin back again. This desperation caused to me go to my dermatologist and ask for help so he prescribed me Minocycline and a topical cream that have had little effect on my skin. I have done a lot of research on birth control and have decided that Paragard is the best option for me. I love that this copper IUD doesn't release hormones, but I am weary of switching because many people who have been on Paragard have complained of getting acne (acne is not listed as side effect for Paragard). I further researched copper being associated with acne and am really discouraged because there seems to be a lot of scientific proof behind it. I feel like there isn't a birth control option out there for me and it's a win lose situation at this point. I don't have to worry about getting pregnant when I have sex, but my face is constantly broken out and it's starting to effect my confidence. Feel like I can't win this battle and just want some solid advice on if I should stick it out on Nexplanon (and possibly get a stronger skin medication prescribed by my dermatologist) or if the risk of getting acne on Paragard is worth it. Also as a side note, I have been using Nexplanon as my only means of protection because I am allergic to latex and have found non-latex condoms to be really uncomfortable. I am 19 & in no means ready for a child so this is why I chose to go the implant and IUD route with birth control (because they are the most accurate!).
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.